Saturday, October 18, 2014


Two posts in one night!!  Yes, I thought I was done too.  Even went to bed with the hubbie for the first time in a week.  Well, okay, I can't say that as there's only been one night I did try to go to bed with him.  The last week or so, my leg sensations are back when I try to go to bed.  It was one of the reasons I started taking the medicine Neurontin.  It's a anti-convulsion medication used for Restless Leg Syndrome (RLS), Epilepsy and Parkinson's Disease among others.

Now I've dealt with RLS all my life.  I remember as a child waking up in the middle of the night with severe leg pain and rubbing my legs against my "silky" pillow to ease the sensation.  As an adult, my RLS came more as crawling sensations that caused me to want to kick my legs out.  But it wasn't just in my legs.  I'd get it in my shoulders and hips as well.  Now it's evolved again.  Instead of the crawling/kicking, it feels like every tendon and ligament in my shins and calves are tightly stretched while the muscles are incredibly heavy.  I have to move them to make it go away.

The Neurontin helped for a little while.  I started at 100 mg and that worked for about a week.  It started happening again so I went up to 200 mg.  A week later I had to increase it again to 300 mg.  300 mg is the beginning therapeutic dose, so I'm just barely scratching the surface of this medication but unfortunately, the side effects are not merely scratching my surface.  My extreme depression is being caused by this drug.  The higher I go, the worse it will get.  The anti-depressant I'm taking to combat it causes headaches and I already suffer from occasional migraines.  I've already had to increase the dosage of the anti-depressant once and the headaches became worse.

So it's this huge cycle.  RLS acts up, increase the Neurontin.  Neurontin worsens the depression, increase the Effxor.  Effexor worsens the headaches, increase the Maxalt (for headaches).  When do I finally call it quits and just stop taking the medication?  I realize I need something but I just get so frustrated.  I went off all treatments for about 10 years just because I got tired of using one pill to treat the side effects of another.  Hubbie didn't like me hurting all the time and asked me to try again.  I'll admit the Neurontin gets the back pain under control and that's really a relief, but this other mess?  There's got to be another way.

No comments:

Post a Comment